Just not "feeling right"

curlygirl
By curlygirl Latest Reply 2010-02-16 21:12:37 -0600
Started 2010-02-12 11:50:03 -0600

Hi group! I am hoping to receive some advice. I have been living with diabetes for the last year and have never experienced these issues. Please bear with me while I try to explain…
Last night I was feeling dizzy,light-headed (almost like I stood up too quickly). Checked my blood sugar it was 122. I ate protein/carb in preparation for my spin class that was in 1 hour. I still didn't feel right, but went anyway. I took it easy throughout the class. Checked my bs again afterward and it was 152! So today I am still feeling the same, bs 142 after breakfast (egg white, cheese,sandwich thins), and now my calf keeps going numb. I am stretching, adjusting my posture, and now not sure what else to do. I am hungry, but unsure what to eat, as I've never had to deal with this situation before. Thanks in advance for reading my ramblings and maybe giving some advice…


26 replies

alanbossman
alanbossman 2010-02-14 11:24:30 -0600 Report

I am glad you know what caused your dizzy spell hope things get better after you see your doctor. Keep us posted
Alan

curlygirl
curlygirl 2010-02-13 20:19:34 -0600 Report

So, to update my condition…I too wondered if these symptoms were being caused by my blood pressure. I did check it at Wal-Mart, and sure enough it was pretty high! (150/87) I spent the better part of today at the ER because my dizziness was getting worse. My sugars were all over the place, even spiked after taking a short walk. BP was 158/98 upon arrival but went down as the day went on.So my diagnosis is vertigo…Didn't really address my blood pressure and my sugars were pretty normal while I was there. I will most certainly follow-up with my Dr. on Wednesday and just take it easy I guess. Thanks everyone for the advice! This really is a wonderful group to be a part of…

cc9
cc9 2010-02-13 20:22:06 -0600 Report

take it easy and take care of yourself. and if you can get someone to drive you to your doc's appointment because of your dizziness. keep us posted. hugs.

roger
roger 2010-02-15 14:11:24 -0600 Report

dont know where u live but i am free to drive u to the dr ! o waite i cant see never mind! ha ha ha i to felt the same on a med and had to come off of it good luck let us know what happens

roger
roger 2010-02-15 17:48:18 -0600 Report

i put a mirror next to my ps be i can still see my fat body jiggel when i chuckel and keeps me :-)

jacksoncj
jacksoncj 2010-02-14 17:09:31 -0600 Report

Hi. I'm new to this and was reading about what is going on with you. I'm sorry you don't feel good and I hope you feel better soon. I seen that you are on metformin. I started out on that and I had to get off it because it made me so sick. I was dizzy and every bone and muscle in my body hurt to the point I was in tears and my blood sugar was all over the place. One they took me off it everything calmed down and was a lot better. I hope the Dr can help you when you see him

cc9
cc9 2010-02-15 07:37:32 -0600 Report

thats a good point. maybe you want to check out the side effects of metformin. and discuss with your doc.

Kathy J - 123482
Kathy J - 123482 2010-02-13 18:55:00 -0600 Report

I know what you mean. I have been sick for about a month and sugars are running real high! Finally went to the doc and had a sinus infection. I also have a torn rotator cuff and will be having surgery in March, but i think the pain with that and the infection are causing mine to be high

Monalisa
Monalisa 2010-02-13 08:24:36 -0600 Report

Sorry you are feeling "strange" You know, these exact same things happen to me when my menstruation is soon to come or during my first days, my BG runs a bit high too those days.
Good that you are seeing your Dr., good luck, hope you feel better soon.

Hugs…LISA

Elrond
Elrond 2010-02-13 02:07:17 -0600 Report

These are all things that can't be diagnosed by 'remote control'. While not a doctor, I've had a lot of medical training. Things such as this require a careful history, examination, and lab studies. I see you're in Prescot, Az while I'm in Phoenix but a 'house call. by me wouldn't be the same as a real doctor.

cc9
cc9 2010-02-13 01:21:11 -0600 Report

well you are doing the right thing byy scheduling in a doc visit. you may be coming down with something. or your blood pressure may be low. or your thyroid. take care and take it easy. keep us posted on how you are doing.

dyanne
dyanne 2010-02-12 23:57:57 -0600 Report

i was thinking the same thing about low blood pressure that can make u feel dizzy if u get up too quickly. the leg pain or numbness could be from being dehydrated or your potassium could be low for some reason… hope u feel better soon …

Elrond
Elrond 2010-02-12 16:37:17 -0600 Report

This could be a blood pressure issue rather than blood sugar. I would strongly recommend having a checkup.

spiritwalker
spiritwalker 2010-02-12 13:53:01 -0600 Report

How are you feeling otherwise? Have you had a cold or The flu? When I am run down or have the start of a sinus
infection that's when my numbers go up. I think you did
the right thing by contacting your Dr. best to get it checked
out.

John Crowley
John CrowleyCA 2010-02-12 12:08:50 -0600 Report

Do you feel like you may be coming down with something? I know one of the first signs that my son has caught a virus is that his blood sugars start running a little bit high for no apparent reason.

How much higher than usual are these numbers for you?

curlygirl
curlygirl 2010-02-12 12:18:22 -0600 Report

That could be possible! My son has been sick over the past couple of weeks so passing it onto me is normal. My blood sugar stays around 125 or lower, so I am concerned about that. I did schedule an appt. with my Dr. next week…

roger
roger 2010-02-12 12:42:05 -0600 Report

good for u for the apt but dont forget that u can ask to talk to the nurce or him to let him or her what is going on right then they mite be able to help u sooner then next week and save the $ of a vis

alexdillon
alexdillon 2010-02-16 19:24:47 -0600 Report

i found out i had diabetes two weeks ago and i dehighdrated so i went to the hospital and my blood was 950

cc9
cc9 2010-02-16 19:30:45 -0600 Report

yikes. lucky you did. test your self everyday and make sure your bsl is within the range. welcome and take care.

ptsparkle
ptsparkle 2010-02-16 19:43:09 -0600 Report

Holy moly that was high. You are one lucky girl. Welcome to this site, there are many great people here to help and support one another. Stick around and good luck.
Jim

roger
roger 2010-02-16 21:12:37 -0600 Report

cool i to ended up in FR many tears ago and my BG was over 1,000 si i know how u are feeling that was the first time i got insulin . now i have a pump and love it come sit stay a wile we all want to talk

ptsparkle
ptsparkle 2010-02-12 12:01:27 -0600 Report

Your dizziness doesn't sound like a reaction to a low blood sugar, unless your levels have been really high. What meds are you on, or Insulin? Sounds like you are eating o.k.. Important not to skip meals. Type in "snacks" in the "search discussions" and you should get some good ideas there. Welcome to the site.
Jim

curlygirl
curlygirl 2010-02-12 12:03:39 -0600 Report

I have been on Metformin 500mg in the morning. I try to stay on a food schedule of 3 meals and 2 snacks a day. Thanks for the info about snacks though!

Next Discussion: cataract »